HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

[Does methotrexate induce "rheumatoid nodules"? Case report and discussion of the literature].

Abstract
A 58-year-old woman with chronic polyarthritis rapidly developed a large number of rheumatic nodules under treatment with methotrexate. A comparison with other cases reported to date showed that the sudden onset of such nodules after initiation of treatment, and their disappearance again after discontinuation of the drug make the causal relationship highly likely. Although the predominantly anti-inflammatory actions of methotrexate control the chronic polyarthritis in almost all cases so far reported, they are unable to prevent the primarily immunological tissue necrosis (rheumatic nodules) and may even promote their development through the liberation of adenosine. Only in very rare cases does the severity or localisation of the nodules--e.g. vasculitis, pulmonary or cardial manifestation--necessitate the discontinuation of methotrexate.
AuthorsW Miehle, H Streibl
JournalFortschritte der Medizin (Fortschr Med) Vol. 112 Issue 32 Pg. 459-62 (Nov 20 1994) ISSN: 0015-8178 [Print] GERMANY
Vernacular TitleInduziert Methotrexat "Rheumaknoten"? Kasuistik und Diskussion der Literatur.
PMID7821884 (Publication Type: Case Reports, English Abstract, Journal Article, Review)
Chemical References
  • Methotrexate
Topics
  • Arthritis, Rheumatoid (drug therapy)
  • Female
  • Humans
  • Methotrexate (adverse effects, therapeutic use)
  • Middle Aged
  • Rheumatoid Nodule (chemically induced, diagnosis)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: